MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PLUG BONE TUNNEL 9/10 MED.; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PLUG BONE TUNNEL 9/10 MED.; ACCESSORIES,ARTHROSCOPIC
Model Number 013561
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a lca procedure, the plug bone tunnel broke inside the patient's articulation.All pieces were retrieved from the patient.No delay was reported.It was not reported if a smith & nephew device was available.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported medium bone tunnel plug, used in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the device broke during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
D10, g4, h2, h3, h6.The reported 9/10 medium bone tunnel plug, used in treatment, has been returned for evaluation.Visual assessment of the device confirmed the reported complaint of breakage.Approximately ¾ of an inch of the distal end of the plug has been broken off and was not returned for examination.The device is severely deteriorated as the knurled head is practically nonexistent, in addition the devices surface is porous and worn.The condition of the device indicates it was subjected to an incompatible cleaning or disinfecting agent over time causing the reported breakage.The instructions for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the complaint records was performed, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PLUG BONE TUNNEL 9/10 MED.
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9558269
Report Number1219602-2020-00029
Device Sequence Number16738167
Product Code NBH
UDI-Device Identifier03596010091130
UDI-Public03596010091130
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number013561
Device Catalogue Number013561
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer02/17/2020
04/29/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/19/2020
05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR